Hi There

Discussion in 'Introduce Yourself' started by MaccyDee, Nov 21, 2013.

tinnitus forum
    1. MaccyDee
      Anime

      MaccyDee Member

      Location:
      Kentucky
      Tinnitus Since:
      2009
      Hi there. I'm Machaela. I just recently started college and am going into the field of psychology. It's great to meet all of you.
      I guess I'll start with the reason why I'm on this site. Lately, my tinnitus has been getting a bit louder than usual, and it's been giving me some anxiety. I don't really know anyone around here that suffers from tinnitus, so finding some support is kinda difficult. Not to say my family hasn't been supportive- they have. However, it always helps to know the person you're talking to has been in your shoes before. Anyway, I came on here, 'cause I figured having a support group would help me a lot with the anxiety of tinnitus, and from the responses I've read on this forum from others, I can tell that you all are genuinely compassionate people. Hopefully I can raise some spirits while on here, as well.
      With all of that said, I suppose I'll start with how I acquired tinnitus. To be totally honest, I'm not sure. I've had it from 5 to 6 years. I noticed it during middle school due to impacted earwax (I guess). Upon getting the earwax removed, I found that the small ringing stayed with me. I went to an audiologist, who said my hearing was perfect, apparently. I don't really remember all of this; I think I blocked it out of my mind because of how much trauma it caused me. Anyway, my mom told me that I would keep my window up during the summer nights, and I would keep music and the TV on to sleep. I vaguely remember this.
      But, as years went on, my tinnitus became pretty much unnoticeable. It was very low, and I could easily tune it out. But, I did have a lot of problems with my ears through the years. Anytime water would get in them, earwax would shift and cause my hearing to be muffled and the tinnitus to be more apparent, thus forcing me to go to the doctor and get them irrigated. My most recent visit to the doctor for this was about 5 or 6 months ago after swimming. Counting that time, I've had them washed out 3 times in 5 or 6 years.
      However, within the last month my tinnitus has really been acting up. It almost resembles the pitch of the TV frequency. Y'know, that late high-pitch squeal the television gives off when it's on. It's not terribly loud, and it can easily be masked by natural noise, such as an air-conditioner or by me just going outside. The only time it becomes a real problem is when it gets closer to night or when I'm in a quiet room. And most of the time, it's a problem only because I'm constantly thinking about it and being scared of it, which I know is silly. You don't have to tell me that, haha.
      I do have a few theories as to how it fluctuated, though, if I may throw them out there. I got all four of my wisdom teeth out about a month and a half ago. That was the first surgery I've ever undergone since I was 3yrs old, so I was kind of afraid that they might kill me, haha. But, it went well. I had had a cold when they were doing this surgery, though, so my recovery was a bit tougher with that. I was prescribed Lortab for the pain, which I found out I could not take. It made me short of breath, and very emotionally unstable. I got off that after only taking it three times and just dealt with the pain. I started taking Claritin and Allergy D for my cold during that week, and I went to the doctor on that Thursday for my cold. She said I was fine, and prescribed me 800mg Motrin (Ibuprofen) to take down the swelling in my gums more. That's where the problems started.
      When I got home, I only took 600mg because of how nervous I was about taking anymore drugs. Everything was going okay. I took 800mg the next day, and I was still fine. I had noticed my tinnitus had been a bit louder the next day, so I looked up the side effects of Motrin and saw it can cause ringing in the ears. This made me stop taking it altogether, and as a replacement for the Motrin, I just kept my teeth clean and swished warm salt water. Everything was going alright and the ringing wasn't that noticeable the rest of the week. One of those days, I'm pretty sure I took one or two Sudafed, too, for my cold. Not sure if that may have worsened it, either. But, on that Friday, I had a terrible headache, and my stomach was feeling really full. Earlier that day I had went to a banquet my sister was holding for some fundraiser. They were serving homemade food there, and I think something I ate there had given me food poisoning or something because later that evening I had thrown up about 4 separate times. I took 600mg of Motrin to help my headache, completely forgetting about the ringing in my ears deal. I woke up in the middle of the night with ears ringing a bit louder than usual.
      So, with that long story told, I'm pretty sure the Motrin caused the tinnitus increase. I would love a second opinion, though, because I'm pretty much beating myself up for forgetting that it caused ringing in my ears.
      Oh, I also believe I may have TMJ, so I don't know if having my wisdom teeth pulled out may have affected my tinnitus at all, either. My jaw pops and the joint moves to the side and them moves back into place whenever I open my mouth. That's happened for about 7 years, though. It has been feeling like it's gotten worse, though. My left jaw does lock up at times upon opening it, 'causing me to close and open again. There's no pain, though, so I don't know what to make of tall of this.
      Now, I'm finished, haha. To put in summary, unless anyone's confused, here is the medication I've taken this past month and a half: 1 dose of 800mgs of Motrin and 2 doses of 600mgs of Motrin. 2 tablets of Sudafed. 2 tablets of Allergy D. 2 tablets of Claritin.
      Alright, that should be all the history I got. Haha, so for all the confusing twists and turns. Hopefully someone can give me some insight about what's going on with my ears and if they'll ever go back to normal. Thanks!
      And it's wonderful to meet you all again. I do hope I can get answers, as well as answer questions, too. ( :
       
      • Hug Hug x 1
    2. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      I can say - with almost 100% certainty - that motrin (ibuprofen), in those doses, and for that period of time, did not cause your tinnitus.

      There seems to be a general problem with the understanding of ototoxicity in this forum. Even for those medications that are highly ototoxic, ototoxicity is something that develops over time - meaning that eg. some one undergoing chemo will not damage their hearing initially. It takes weeks/months to develop.
       
      • Agree Agree x 1
    3. MaccyDee
      Anime

      MaccyDee Member

      Location:
      Kentucky
      Tinnitus Since:
      2009
      Man, you saying that actually gave me some relief.
      I see. That makes a lot more sense. I thought maybe I might have just been more sensitive than others, or popping those pills were the last straw my ears had and just went into tinnitus shock or something, haha. Really am glad you said that, though.
      It does make me wonder what this tinnitus spike is? Perhaps it's just my mind playing tricks on me, and it's really not louder at all. Maybe my body's on reboot from that surgery. I did have a problem with my heartbeat after having my wisdom teeth out. I was fixated on it for about two weeks, until I started noticing my tinnitus more. I may just be having to get use to all my body functions again, and since my tinnitus is sort of an unknown thing to my body, it may just be taking longer than usual. Haha, I don't know. Just throwing theories around, I suppose.
      Thanks for that comment, though. It does help relieve the load some. ( :
       
    4. Tenna
      Anime

      Tenna Member

      Location:
      Europe
      Tinnitus Since:
      10/2013
      Welcome welcome!
      only 2/4 wisdom teeth left on me too, my joint pops and moves to the side in the Exact same way! Yet thankfully there's no pain, ofc only when you start reading of the horror stories out there. :) It's absurd how many disorders one suddenly carries after getting just t yeah :p

      Well! I can say with almost 100% certainty that nobody really knows whats going on :p but! Many in here share your situation, this forum is filled with support and understanding, various tips and tricks, so it's great you joined :)!

      all best
       

Share This Page

Loading...
Similar Threads
  1. RuRU
    Replies:
    0
    Views:
    252
  2. Tong
    Replies:
    2
    Views:
    409
  3. jbgbarlund
    Replies:
    12
    Views:
    834
  4. ElRanchoBob
    Replies:
    3
    Views:
    583
  5. stuart
    Replies:
    4
    Views:
    682
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.